MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC141400
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The field sales associate (fsa) reported the following: on (b)(6) 2022, this patient underwent an endovascular repair for an abdominal aortic aneurysm in zone 9 with gore® excluder® aaa endoprostheses.The patient tolerated the procedure.Reportedly during the procedure on (b)(6) 2022, the patient had a high degree of angulation in the common iliac arteries and external iliac arteries.The left side (which was the side of the contralateral limb) appeared to have a kink in the native common iliac artery from the sharp turn in the artery.The tortuosity did cause some problems with getting the wires and sheaths up on both sides, but the physician was able to traverse both sides and then exchange for stiff wires, which helped straighten the anatomy out.In the final angio run at end of procedure, it was noted the contra lateral limb coming around that sharp bend in the common iliac artery.It was reported that on (b)(6) 2022, the patient was admitted to emergency.It was determined that the gore® excluder® aaa trunk-ipsilateral leg endoprosthesis collapsed from the superior leading edge, all the way down to the distal portion of the ipsilateral limb just above the right hypogastric artery.The physician stated there was a ¿bird beak¿ at the proximal end of the trunk-ipsilateral leg endoprosthesis.The contralateral leg endoprosthesis (left side) also collapsed and thrombosed.On (b)(6) 2022, there was a reintervention.The physician left the ¿bird beak¿, event ongoing.An axillo-bifemoral bypass was performed on the right side.The patient tolerated the procedure.On (b)(6) 2022, the patient underwent another reintervention, the gore grafts were explanted, and open repair was performed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Patient medications: xarelto, lovenox, and plavix.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states: patients should be counseled as to the possibility of subsequent reinterventions including catheter-based and open surgical conversion.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: investigation findings code c19 a review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.H6: updated investigation findings code c21 to c19 and updated investigation conclusions code d16 to d1001.
 
Additional Manufacturer Narrative
H6: added investigation conclusions d15, code d1001 remains unchanged from a previous report.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states: patients should be counseled as to the possibility of subsequent reinterventions including catheter-based and open surgical conversion.Per ifu, considerations for patient selection include, but are not limited to, patient's anatomical suitability for endovascular repair.Imaging evaluation.Summary: the imaging evaluation performed by a clinical imaging specialist showed the following: two time-points available for evaluation: pre-implantation cta dated 8/19/2022 and post-implantation cta dated (b)(6) 2022.Pre-implantation cta images show: tortuous common iliac arteries, bilaterally.Aortic diameter just distal to the right renal artery appears to be 19.2mm.Aortic diameter ~8mm distal to the right renal appears to be 16.2mm.Aortic diameter 15mm distal to the right renal appears to be 18.5mm.There appears to be a ~72º aortic angulation distal to the renal arteries.There appears to be an area in the lci that has a kinked appearance as the vessel takes a tortuous turn.Post-implantation cta images show: the proximal device trunk is compressed.This finding is consistent with the statement in the description summary of bird beaking at the proximal end of the device.There appears to be flow inside and outside this portion of the device.There appears to be some thrombus within the proximal device limbs just distal to the compressed trunk.There is an area of compression in the ipsilateral limb that extends into the rci.Flow is visualized throughout this limb.Flow is occluded in the contralateral limb that extends into the lci.The contralateral limb appears to cross behind the ipsilateral limb and becomes compressed as it moves toward the lci.There appears to be flow outside the compressed contralateral limb and this pooling contrast communicates with contrast pooling in the aaa.Flow is occluded throughout the contralateral limb in the lci but reconstitutes just distal to the end of the device limb in the left internal and external iliac arteries.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15752038
Report Number3013164176-2022-01533
Device Sequence Number14192591
Product Code MIH
UDI-Device Identifier00733132618651
UDI-Public00733132618651
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/24/2025
Device Model NumberPLC141400
Device Catalogue NumberPLC141400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer12/05/2022
02/10/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/08/2022
02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale